Free NCLEX-RN Exam Braindumps
National Council Licensure Examination - NCLEX-RN Questions 186–188 (page: 76)

Updated On: 9-Feb-2026

Nursing interventions designed to decrease the risk of infection in a client with an indwelling catheter include:

  1. Cleanse area around the meatus twice a day
  2. Empty the catheter drainage bag at least daily
  3. Change the catheter tubing and bag every 48 hours
  4. Maintain fluid intake of 1200­1500 mL every day

Answer(s): A

Explanation:

(A) Catheter site care is to be done at least twice daily to prevent pathogen growth at the catheter insertion site. (B) Catheter drainage bags are usually emptied every 8 hours to prevent urine stasis and pathogen growth. (C) Tubing and collection bags are not changed this often, because research studies have not demonstrated the efficacy of this practice. (D) Fluid intake needs to be in the 2000­2500 mL range if possible to help irrigate the bladder and prevent infection.



Nursing interventions designed to decrease the risk of infection in a client with an indwelling catheter include:

  1. Cleanse area around the meatus twice a day
  2. Empty the catheter drainage bag at least daily
  3. Change the catheter tubing and bag every 48 hours
  4. Maintain fluid intake of 1200­1500 mL every day

Answer(s): A

Explanation:

(A) Catheter site care is to be done at least twice daily to prevent pathogen growth at the catheter insertion site. (B) Catheter drainage bags are usually emptied every 8 hours to prevent urine stasis and pathogen growth. (C) Tubing and collection bags are not changed this often, because research studies have not demonstrated the efficacy of this practice. (D) Fluid intake needs to be in the 2000­2500 mL range if possible to help irrigate the bladder and prevent infection.



In evaluating the laboratory results of a client with severe pressure ulcers, the nurse finds that her albumin level is low. A decrease in serum albumin would contribute to the formation of pressure ulcers because:

  1. The proteins needed for tissue repair are diminished.
  2. The iron stores needed for tissue repair are inadequate.
  3. A decreased serum albumin level indicates kidney disease.
  4. A decreased serum albumin causes fluid movement into the blood vessels, causing dehydration.

Answer(s): A

Explanation:

(A) Serum albumin levels indicate the adequacy of protein stores available for tissue repair. (B) Serum albumin does not measure iron stores. (C) Serum albumin levels do not measure kidney function. (D) A decreased serum albumin level would cause fluid movement out of blood vessels, not into them.



In evaluating the laboratory results of a client with severe pressure ulcers, the nurse finds that her albumin level is low. A decrease in serum albumin would contribute to the formation of pressure ulcers because:

  1. The proteins needed for tissue repair are diminished.
  2. The iron stores needed for tissue repair are inadequate.
  3. A decreased serum albumin level indicates kidney disease.
  4. A decreased serum albumin causes fluid movement into the blood vessels, causing dehydration.

Answer(s): A

Explanation:

(A) Serum albumin levels indicate the adequacy of protein stores available for tissue repair. (B) Serum albumin does not measure iron stores. (C) Serum albumin levels do not measure kidney function. (D) A decreased serum albumin level would cause fluid movement out of blood vessels, not into them.



A dose of theophylline may need to be altered if a client with COPD:

  1. Is allergic to morphine
  2. Has a history of arthritis
  3. Operates machinery
  4. Is concurrently on cimetidine for ulcers

Answer(s): D

Explanation:

(A) The effects of morphine or an allergic response to the drug will not affect theophylline clearance. (B) Xanthines are used cautiously in clients with severe cardiac disease, liver disease, cor pulmonale, hypertension, or hyperthyroidism. Arthritis does not influence the dosage of theophylline. (C) Theophylline does not cause sedation or drowsiness. Conversely, its side effects may be exhibited by central nervous system stimulation. (D) Cimetidine decreases theophylline clearance from the system and increases theophylline levels in the blood, thus increasing the risk of toxicity.



Viewing page 76 of 345
Viewing questions 376 - 380 out of 862 questions


Post your Comments and Discuss NCLEX NCLEX-RN exam prep with other Community members:

AI Tutor AI Tutor 👋 I’m here to help!